I've been taking 50mg of Topamax (was prescribed by my doctor just after I turned 18) for a little over 7 months now for migraines and I have glaucoma, a heart condition, and depression and anxiety. From what I've read, the drug can increase your chances of getting Glaucoma (but I already have it so does that mean it'll get worse?) and it can cause new or worse anxiety and suicidal thoughts. I'm also having trouble thinking clearly and remembering things... I honestly feel like this drug was prescribed to me too quickly and they didn't asses my symptoms right but nobody would listen to me because of the state I was in before I got on the medicine. Would it be a good idea to ask to be taken off of the medicine? I really don't think it was a migraine that I was suffering from when they prescribed Topamax to me.
Hi, topamax was by far the worst med I have ever been on. It caused symptoms that weren't even described anywhere. I slower tapered up to 100mgs. (in a year) Finally I just had to get off of it. I feel like it is a dangerous medication. I have been better with out it. I'm sure you'll be fine discontinuing it. Just talk to your doctor.
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Aug 2013 • 2 answers
Updated 19 Aug 2015 • 2 answers
Updated 4 Oct 2016 • 1 answer
Updated 23 Nov 2017 • 3 answers
Updated 13 Nov 2018 • 8 answers